Alert archive / Maryland / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 5, 2001, 6:43 PM EDT for Dorchester County, Maryland. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 6:43 PM EDT (22:43 UTC)
- Expired
- Jul 5, 2001, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Dorchester County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:15 PM EDT | Hail 1 | Cambridge, MD | |
| Jul 5, 7:20 PM EDT | Thunderstorm Wind | Cambridge, MD | Tree down on a car. |
| Jul 5, 7:40 PM EDT | Hail 1.75 | Linkwood, MD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 052244 SVRAKQ MDC019-052330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 643 PM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DORCHESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 730 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF HUDSON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HUDSON AT 645 PM LLOYDS AT 650 PM MADISON AT 655 PM CHURCH CREEK AND WOOLFORD AT 700 PM CAMBRIDGE AT 705 PM SECRETARY AT 715 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. $$ NS && LAT...LON 3874 7632 3858 7642 3839 7597 3859 7585
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:16 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 5, 2:16 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 216 PM EDT THU JUL 5 2001 TROF ALOFT WL AMPLIFY INTO NE QTR OF CONUS NEXT 24 HRS...RELAX FOR START OF THE WKND...THEN RE-AMPLIFY LTR IN THE WKND/ERY NEXT WK. WHAT THIS MEANS IS NO PROLONGED PD HEAT/HUMIDITY ACRS FA INTO ERY/MID NEXT WK. UNFORTUNATELY...NO GUARANTEES IN NWLY FLO ALOFT WRT PCPN EITHER (REALLY HASNT BEEN TOO MUCH PCPN SINCE ERY JUN ACRS FA). FOR TNGT...STRUGGLING TO KP PCPN CHCS IN FCST AS WSWLY FLO RESULTING IN GRDLY LLVL DRYING. SFC CDFNT ARRIVES AFT MDNGT (NOT PRIMETIME FOR CNVTV DVLPMNT). BEST LCTN FOR PSBL CNVTN MIGHT BE LWR MD ERN SHR (CLSR TO UPR LVL SUPPORT)...OTRW TEMPTED TO JUST GO WITH HIDDEN 20% AND LET LTR SHIFT UPDT IF NEC. SUM LINGERING MSTR PSBL SE SXNS ERY FRI...OTRW SUBSIDENCE TAKES OVR AND AMS DRIES SGFNTLY PRVDG PLSNT SUMMER CONDS (FRI INTO SAT). AMS COMING IN NOT QUITE AS COOL AS THE ONE ERYR THIS WK...BUT CERTAINLY NOT THE NRML FOR JULY. ANOTHER SYS DIVING SE FM GREAT LAKES BY SAT NGT/SUN PRVDS ANOTHER SHOT AT PCPN (ALTHOUGH BEST ACTION MIGHT BE W OF MTNS ALG PERIPHERY OF HOT RDG CNTRD OVR PLNS STATES. NO BIG WX SYSTEMS ERY/MID NEXT WK...AND WL KP FCST JUST SEASONABLE/DRY. CWF: ALL QUIET. FCSTID = 25 SBY 67 83 56 85 / 30 0 0 10 OXB 70 80 60 82 / 30 0 0 10 ECG 72 82 63 83 / 20 10 0 10 ORF 72 80 66 83 / 20 10 0 10 PHF 68 83 61 86 / 20 0 0 10 AKQ 67 83 60 87 / 20 0 0 10 RIC 65 83 58 86 / 20 0 0 10 FVX 64 84 56 86 / 20 0 0 10 .AKQ... MD...NONE. NC...NONE. VA...NONE.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:15 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 30 min |
| Jul 5, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 22 min |
| Jul 5, 7:48 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 27 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.